Menstrual bleeding on riveroxiban - Anticoagulation UK

Anticoagulation UK
2,852 members1,058 posts

Menstrual bleeding on riveroxiban

Hmullen
Hmullen

I'm a 21 year old F who has just been diagnosed with a small PE due to the pill, I was discharged 2 days ago on riveroxiban for 6 months however on my first full day home after only taking 2 doses riveroxiban I have a really really heavy period to that fact I was changing my tampon every 40 minutes and a pad every hour, I'm only on day two of the cycle and I'm at a loss what to do, this is very unusual for me anyway to have a heavy period as I'm usually really short and really light however I can say with no exaggeration it feels like it is coming out of me like nigara falls even when I cough I can feel it coming.

Any advice would be greatly appreciated.

5 Replies
oldestnewest

I believe heavy monthly bleeding is one of the undesirable side-effects of Rivaroxaban, so if I were you I'd ring up your haematology clinic and speak to someone about it. If you haven't yet had your referral, speak to your GP, or go back to A&E.

Hmullen
Hmullen
in reply to mrsredboots

Unfortunately I haven't been and won't be getting referred to a haematology clinic, I have now been put under a respiratory consultant for 6 monthly reviews but that's it.

I'm a nurse myself and the last thing I like to do is bother my gp and definitely don't want to be back in the hospital I will give it another day and see how I go, needs must I suppose if it does carry on.

Thank you for the advice

Talk to your GP - it may be possible to switch to a different anti coagulant - but think there may still be this issue as this IS what they are supposed to do - thin the blood.

I'm grateful that I am menopausal and now off the warfarin as this was me - on for 10 days with blood loss as you describe - horrid !

Good luck finding a better solution :-)

Hmullen
Hmullen
in reply to moo196

After a lengthy discussion with my consultant we finally agreed this would be the best one for me. It's just crazy how I can go from so healthy and active to being so lathargic and unable to move. The sooner these 6 months are over with the better!

I can't imagine going through 6 more episodes like this

Thank you for the advice!

AlisonClark
AlisonClark
in reply to Hmullen

I feel for you, I was the same. Got so frustrated I couldn't do the stuff I used to go. I had bileteral PE and am on warfarin for life - apparently because they don't know what caused it and I am overweight!

I am much older than you (51) but had the same problems with my periods. I had similary lengths of time between tampon and towel changes, felt completely drained and like someone had opened the flood gates the flow was that bad.

I now have a Mirena coil fitted which has basically stopped my periods, just a little spotting every now and then. It has worked wonders for me but I realise I am much older than you.

Good luck and I hope you get sorted

You may also like...